Florida, 2005

Hail in Florida, May 30, 2005

May 30, 2005 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 30, 4:00 PM EST, 4 hours 56 minutes earlier.

Area forecast discussion, May 30, 4:00 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT MON MAY 30 2005

.UPDATED...VERY NICE PRESENTATION OF EAST COAST SEA BREEZE LATE THIS
AFTERNOON BEING SEEN ON BASE REFLECTIVITY (0.5 DEGREE ELEVATION
ANGLE) BY NWS MLB DOPPLER RADAR.  -KELLY

.PREVIOUS DISCUSSION...

...WET SEASON EXPECTED TO ARRIVE AS MAY COMES TO AN END...
...NUMEROUS STORMS TUES AND SOME MAY BECOME STRONG...

THIS EVENING...15Z CAPE SOUNDING SHOWED CAP AROUND 9500 FT WITH WSW
WINDS 15-20 KNOTS IN THE H9-H8 LYR. 18Z MSAS ANALYSIS INDICATES
SOMEWHAT DRIER AIR ACROSS CENTRAL COUNTIES WITH SFC DWPTS IN THE MID
60S ACROSS POLK AND OSCEOLA COUNTIES. EXPECT MOST CONVECTIVE
DEVELOPMENT THIS EVENIG INTO MARTIN COUNTY NEAR THE EAST COAST
BREEZE AND ALSO ACROSS FAR NRN ZONES WHERE CUMULUS FIELD IS BETTER
DEVELOPED IN AREAS OF SLIGHTLY HIGHER SFC DWPTS (UPR 60S/NEAR 70).

AFTER MIDNIGHT...MID/UPR LYR TROUGH WILL SWING EAST ACROSS THE GULF
OF MEXICO WITH INCREASING DEEP LAYER MOISTURE AND STRONGEST LIFT
ACROSS THE NRN PENINSULA AS UPPER DIVERGENCE INCREASES. WILL
INDICATE A CHANCE FOR A LATE NIGHT SHOWER OR STORM ACROSS N SECTIONS
WITH ISOLD ACTIVITY POSSIBLE ACROSS THE SRN COUNTIES LATE. EXPECT
INCREASING CLOUDINESS AFTER MIDNIGHT AND LOWS IN THE LWR-MID 70S.

TUE-WED...DEEP SWLY FLOW INCREASES AHEAD OF LOW PRESSURE SYSTEM WITH
SURFACE LOW CENTER SLOWLY MOVING FROM OVER LA EARLY TUES TO MS/AL
REGION EARLY WED. PWATS WILL RISE WITH DEEP FETCH OF MOISTURE MOVING
UP FROM CARIB/GULF. SWLY FLOW SHOULD BE STRONG ENOUGH TO INHIBIT
EAST COAST SEA BREEZE DEVELOPMENT TUES THROUGH MOST IF NOT ALL OF EC
FL. DESPITE THIS...DEEP MOISTURE WITH DIVERGENCE ALOFT AHEAD OF
UPPER TROF AND H85 FLOW STRONGER THAN NORMAL FOR THIS TIME OF YEAR
SUGGESTS A HIGH COVERAGE OF STORMS TUES WITH FAST MOVING STORMS
CAPABLE OF PRODUCING STRONG WIND GUSTS. HAVE ALL BUT EXTREME SOUTH
WITH NUMEROUS POPS ON TUES. FOR TUES EVENING...POPS WILL BE HIGHER
NEAR THE EAST COAST WITH STORM MOTION TOWARD THE NE. CONTINUATION OF
DEEP/MOIST SWLY FLOW AND SOME VORT ENERGY PASSING OVER PENINSULA WED
SHOULD AGAIN PRODUCE A HIGH COVERAGE OF STORMS AND HAVE NUDGED POPS
UP A LITTLE FOR WED.

THUR THROUGH THE WEEKEND...LOW LEVEL RIDGE AXIS WILL BEGIN TO LIFT
BACK NORTH LATE IN THE WEEK. TROFFINESS ALOFT WILL CONTINUE THROUGH
AT LEAST FRI AND PWATS WILL BE SUFFICIENT FOR SCATTERED SHOWERS AND
STORMS TO DEVELOP. MAIN CHANGE WILL BE THAT NORTHWARD DRIFT TO RIDGE
AXIS SHOULD SHIFT BEST FOCUS AWAY FROM E COAST AND TOWARD INTERIOR
SECTIONS WITH SEA BREEZE COLLISIONS OCCURRING OVER THE INTERIOR...SO
POPS SLIGHTLY LOWER EAST COAST COUNTIES THAN INTERIOR SECTIONS IN
THIS TIME FRAME.

&&

.MARINE...SOUTHERLY FLOW WILL INCREASE LATE TONIGHT TO 10-15 KNOTS
WITH SEAS BUILDING TO AROUND 3 FT. LOW LEVEL RIDGE AXIS WILL REMAIN
SOUTH OF THE LOCAL WATERS UNTIL LATE WEEK WITH MAIN HAZARD FOR
MARINE INTERESTS OFFSHORE MOVING STORMS WITH LIGHTNING/STRONG WINDS.
WINDS/SEAS OUTSIDE STORMS WILL BE WELL BELOW ANY HIGHLIGHT CRITERIA
FOR NEXT SEVERAL DAYS.

&&

.AVIATION...INCLUDED VCTS AT DAB/VRB DURING THE EARLY EVENING WITH
ISOLD TSRA EXPECTED. LOW LVL ISENTROPIC LIFT WILL OCCUR AFTER 06Z
WITH LCL MVFR CIGS LATE TONIGHT MAINLY NRN TAF SITES. KEPT
SHOWER/TSTM PROBABILITIES BELOW 30 PCT FOR NRN TAF SITES BEFORE 12Z
AND THEN EXPECT INCREASING COVERAGE OF SHRA/TSRA ACTIVITY FROM
14Z-18Z ON TUE WITH MVFR CIGS ACROSS NRN SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  87  71  89 /  30  70  40  50
MCO  73  88  74  89 /  20  70  30  50
MLB  74  89  72  89 /  30  60  40  50
VRB  74  89  73  91 /  30  60  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM....GLITTO
Hazardous weather outlook, May 30, 11:30 AM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1230 PM EDT MON MAY 30 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
310900-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1230 PM EDT MON MAY 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...THUNDERSTORM IMPACT...

...STRONG STORMS POSSIBLE ALONG THE TREASURE COAST LATE THIS
AFTERNOON...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST
SEA BREEZE ACROSS THE TREASURE COAST FROM VERO BEACH TO PORT
SAINT LUCIE DURING THE LATE AFTERNOON AND EARLY EVENING. SOME OF
THESE STORMS MAY BECOME STRONG...WITH LOCALLY HEAVY RAIN...GUSTY
WINDS TO 50 MPH AND POSSIBLE SMALL HAIL. ADDITIONAL STORMS MAY
DEVELOP FURTHER NORTH FROM DAYTONA BEACH TO TITUSVILLE AND MELBOURNE
AS THE EAST COAST SEA BREEZE DEVELOPS NEAR THE COAST. FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE WITH STRONGER STORMS. SEEK SHELTER
WELL IN ADVANCE OF STORMS...IF SKIES BEGIN TO LOOK THREATENING.

...RIP CURRENT IMPACT...
LOCAL BEACH PATROLS HAVE REPORTED SEVERAL RIP CURRENT RESCUES OVER
THE PAST FEW DAYS. CONDITIONS REMAIN CONDUCIVE FOR ADDITIONAL RIP
CURRENT TO FORM. RIP CURRENTS CAN SOMETIMES OCCUR NEAR PIERS...
JETTIES AND SANDBARS. CHECK WITH YOUR LOCAL BEACH PATROL FOR MORE
INFORMATION AND ALWAYS SWIM NEAR A MANNED LIFEGUARD TOWER.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL MOVE OFF THE MAINLAND AND ACROSS THE COASTAL WATERS.
ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS
OVER 35 KNOTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR
APPROACHES YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR
QUICKLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A GRADUAL INCREASE IN MOISTURE ACROSS EAST CENTRAL FLORIDA WILL LEAD
TO SCATTERED AFTERNOON AND EVENING STORMS MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF ACTIVATE IF STRONG STORMS DEVELOP IN YOUR
AREA.

VOLKMER

In the hours before

Special weather statement, May 30, 5:39 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EDT MON MAY 30 2005

FLZ064-302330-
MARTIN-
639 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL MARTIN COUNTY...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 13 MILES
SOUTHWEST OF PALM CITY...MOVING NORTH AT 25 MPH. THIS STORM IS
EXPECTED TO REMAIN OVER RURAL MARTIN COUNTY BUT WILL CROSS I 95.

KELLY
Special weather statement, May 30, 5:43 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT MON MAY 30 2005

FLZ058-302330-
OKEECHOBEE-
643 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL SOUTHWESTERN OKEECHOBEE COUNTY...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES
SOUTHWEST OF OKEECHOBEE...MOVING NORTHEAST AT 15 MPH. VERY HEAVY
RAIN AND EXCESSIVE LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM
AS IT CROSSES FROM GLADES COUNTY INTO OKEECHOBEE COUNTY.

KELLY
Special weather statement, May 30, 6:50 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
750 PM EDT MON MAY 30 2005

FLZ058-059-310015-
OKEECHOBEE-ST. LUCIE-
750 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
RURAL EAST CENTRAL OKEECHOBEE COUNTY MOVING INTO RURAL NORTHWESTERN
ST. LUCIE COUNTY...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER EAST CENTRAL
OKEECHOBEE COUNTY...MOVING NORTHEAST AT 15 MPH INTO NORTHWEST SAINT
LUCIE COUNTY. THIS STORM IS EXEPECTED TO DIMINISH BEFORE REACHING
THE MORE POPULATED COASTLINE COMMUNITIES.

KELLY
Special weather statement, May 30, 7:32 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
832 PM EDT MON MAY 30 2005

FLZ141-310100-
COASTAL VOLUSIA COUNTY-
832 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER
NEAR PONCE INLET...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PONCE INLET...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WILBUR BY THE SEA AND BETHUNE BEACH.

KELLY
Special weather statement, May 30, 8:46 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
946 PM EDT MON MAY 30 2005

FLZ045-046-310230-
ORANGE-SEMINOLE-
946 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL ORANGE COUNTY...SEMINOLE COUNTY...

AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
ORLANDO...MOVING NORTH AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FERN PARK...MIDWAY AND ORLOVISTA.
Special weather statement, May 30, 8:55 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT MON MAY 30 2005

FLZ053-310245-
OSCEOLA-
955 PM EDT MON MAY 30 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL NORTHWESTERN OSCEOLA COUNTY...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE
TOHO...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CAMPBELL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
May 30, 8:56 PM EST
Where
Orange County, Winter Park
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.600, -81.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450846.